Alert archive / Florida / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 23, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at May 6, 2010, 3:16 PM EDT for Brevard County, Orange County, Florida. It was in force for 46 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 6, 2010, 3:16 PM EDT (19:16 UTC)
- Expired
- May 6, 2010, 4:02 PM EDT
- In force
- 46 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
Counties Brevard County, FL, Orange County, FL
The radar
The Melbourne radar (KMLB), 47 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 6, 3:35 PM EDT | TSTM WND DMG | 3 Sse Christmas, FL | LOTS OF LARGE TREE LIMBS DOWN IN TOSOHATCHEE WILDLIFE MANAGEMENT AREA. |
| May 6, 3:38 PM EDT | FUNNEL CLOUD | 6 Sse Christmas, FL | FUNNEL CLOUD SIGHTED BY FLORIDA DEPATRMENT OF TRANSPORTATION CREW NEAR INTERSECTION OF SR 520 AND SR 528. |
| May 6, 3:45 PM EDT | HAIL 0.88 | 2 N Mims, FL | NICKEL SIZE HAIL OBSERVED NEAR INTERSECTION OF BARTON ST. AND DOVER RD. |
| May 6, 4:00 PM EDT | TSTM WND DMG | 1 Wsw Port Saint John, FL | LINES DOWN ON ROAD. ROAD BLOCKED. |
| May 6, 4:00 PM EDT | TSTM WND DMG | Canaveral Groves, FL | TRANSFORMER POWER POLE BLOWN DOWN ONTO TREE NEAR INTERSECTION OF SCARLETT AVE. AND PINE STREET. LINES HANGING DOWN BUT NOT TOUCHING GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.3 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 782 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1156 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
437
WUUS52 KMLB 061916
SVRMLB
FLC009-095-062015-
/O.NEW.KMLB.SV.W.0023.100506T1916Z-100506T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
316 PM EDT THU MAY 6 2010
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BREVARD COUNTY IN FLORIDA
EASTERN ORANGE COUNTY IN FLORIDA
* UNTIL 415 PM EDT.
* AT 308 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF CHRISTMAS TO 6
MILES EAST OF CHRISTMAS TO CANAVERAL GROVES TO LONE CABBAGE FISH
CAMP...OR ALONG A LINE EXTENDING FROM 6 MILES NORTH OF CHRISTMAS TO
6 MILES EAST OF CHRISTMAS TO 6 MILES WEST OF PORT SAINT JOHN TO
LONE CABBAGE FISH CAMP...AND MOVING EAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
TITUSVILLE AIRPORT...SHARPES...TITUSVILLE...MIMS...COCOA...KENNEDY
SPACE CENTER...ROCKLEDGE...MERRITT ISLAND...MERRITT ISLAND WILDLIFE
REFUGE...PORT CANAVERAL...CAPE CANAVERAL...PLAYALINDA BEACH AND
COCOA BEACH
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
&&
LAT...LON 2840 8059 2829 8059 2829 8060 2858 8060
2829 8067 2834 8104 2834 8105 2861 8106
2861 8097 2870 8095 2871 8083 2834 8072
2860 8073 2869 8079 2871 8074 2871 8073
2867 8066 2870 8066 2846 8052
TIME...MOT...LOC 1916Z 267DEG 14KT 2863 8096 2853 8088
2847 8085 2836 8092
$$2 follow-up statements
818
WWUS52 KMLB 061926
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
326 PM EDT THU MAY 6 2010
FLC009-095-062015-
/O.CON.KMLB.SV.W.0023.000000T0000Z-100506T2015Z/
ORANGE-BREVARD-
326 PM EDT THU MAY 6 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTHERN BREVARD AND SOUTHEASTERN ORANGE COUNTIES...
...CONTINUOUS CLOUD TO GROUND LIGHTNING WITH THESE STORMS...
AT 320 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES WEST OF MIMS TO
TITUSVILLE AIRPORT TO PORT SAINT JOHN TO LONE CABBAGE FISH CAMP...
MOVING EAST AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CANAVERAL ACRES...CANAVERAL GROVES...BELLWOOD...TITUSVILLE...
SHARPES...LAGRANGE...COCOA...KENNEDY SPACE CENTER...ROCKLEDGE...
MERRITT ISLAND...MERRITT ISLAND WILDLIFE REFUGE...PORT CANAVERAL...
JETTY PARK AND PLAYALINDA BEACH
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. THE CLOUD TO GROUND
FLASH RATE WAS 30 TO 40 STRIKES PER MINUTES...OR ONE STRIKE EVERY
ONE TO TWO SECONDS!
MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 2838 8059 2838 8060 2855 8058 2858 8061
2829 8067 2833 8071 2830 8070 2834 8096
2861 8106 2861 8097 2870 8095 2871 8083
2834 8072 2860 8073 2869 8079 2871 8075
2871 8073 2867 8066 2869 8066 2846 8052
TIME...MOT...LOC 1925Z 267DEG 14KT 2863 8092 2853 8084
2847 8081 2836 8088
$$727
WWUS52 KMLB 062002
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
402 PM EDT THU MAY 6 2010
FLC009-095-062013-
/O.CAN.KMLB.SV.W.0023.000000T0000Z-100506T2015Z/
ORANGE-BREVARD-
402 PM EDT THU MAY 6 2010
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BREVARD AND
SOUTHEASTERN ORANGE COUNTIES IS CANCELLED...
THE SEVERE STORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO
LONGER CAPABLE OF PRODUCING LARGE HAIL OR DAMAGING WINDS. AS A
RESULT...THE WARNING HAS BEEN CANCELLED. HOWEVER...HEAVY RAIN AND
DANGEROUS LIGHTNING STRIKES WILL CONTINUE TO BE POSSIBLE.
LAT...LON 2838 8059 2838 8060 2855 8058 2858 8061
2829 8067 2833 8071 2830 8070 2834 8096
2861 8106 2861 8097 2870 8095 2871 8083
2834 8072 2860 8073 2869 8079 2871 8075
2871 8073 2867 8066 2869 8066 2846 8052
TIME...MOT...LOC 2003Z 267DEG 14KT 2864 8075 2854 8067
2848 8064 2837 8071
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 3:16 PM EDT, 0 minutes earlier.
Area forecast discussion, May 6, 3:16 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 316 PM EDT THU MAY 6 2010 .DISCUSSION... TONIGHT-TOMORROW...DISSIPATING FRONTAL BAND LOCATED IN VICINITY OF INTERSTATE 4 SAGGING VERY SLOWLY DOWN THE PENINSULA...IF NOT NEARLY STATIONARY. SCATTERED CONVECTION ORGANIZED IN VICINITY OF THIS BOUNDARY HAS BECOME OCCASIONALLY STRONG DURING THE EARLY AFTERNOON. ALONG AND SOUTH OF THIS BOUNDARY...AIRMASS REMAINS RATHER JUICY WITH DEW POINTS IN THE LOW 70S AND PLENTY OF MOISTURE TO WORK WITH BELOW 700MB (BUT DRIER ABOVE). EAST COAST SEA BREEZE BECOMING EVIDENT SOUTH OF DAYTONA BEACH TO OFFER FURTHER FOCUS TO COVECTION. WITH COOLER TEMPERATURES ALOFT...AND MAX HEATING NEAR THE SURFACE...AND PLENTY OF PRIMARY AND SECONDARY BOUNDARIES...EXPECT STORMS TO BECOME STRONG TO MARGINALLY SEVERE THROUGH THE EARLY EVENING...MAINLY FROM ORLANDO EASTWARD AND ALONG THE EAST COAST. GUSTS APPROACHING 50KT NOT UNREASONABLE GIVEN DRY AIR ALOFT...AND SMALL HAIL GIVEN COOLER TEMPERATURES ALOFT. FRONTAL BOUNDARY HARDLY DISCERNIBLE FOR FRIDAY AS THE SURFACE RIDGE RE-ESTABLISHES DOMINANCE...WITH AXIS ACROSS THE FORECAST AREA. MODELS TEND TO DISAGREE ON THE EXTENT OF DEEPER LAYER DRYING/SUBSIDENCE WHICH WILL HAVE A BEARING ON TOMORROWS CONVECTIVE FORECAST. MOS POPS TAKE THINGS TO BELOW MENTION...BUT WILL KEEP ISOLATED TSTRMS ALL LOCATIONS...WITH BEST CHANCES ALONG THE TREASURE COAST. WARM AGAIN TOMORROW WITH MAX TEMPERATURES INTO THE LOW 90S...EXCEPT IN VICINITY OF THE COAST BEHIND THE SEA BREEZE. (PREVIOUS EXTENDED)... FRI NITE-SUN...UPSTREAM RIDGING OVER GULF AREA WILL SLOWLY EDGE TOWARD THE AREA WITH SLOW DRYING TREND INTO THE WEEKEND. FRI AFTN HAVE INTRODUCED A SLIGHT CHC OF STORMS OVER THE SOUTH NEAR LAKE OKEE AND THE TREASURE COAST DUE TO WEAK SFC TROUGH AND BREEZE BOUNDARY INTERACTIONS WITH SUITABLE MOISTURE. SATURDAY WARM AND DRY. NEXT FRONT APPROACHES FROM THE NORTH EARLY SUNDAY WITH LITTLE WEATHER EXPECTED ASIDE FROM AN INCREASE IN MID-UPR CLOUDS. COOLER CONDITIONS HOWEVER BY EARLY NEXT WEEK WITH HIGHS BACK INTO THE 80S AND LOWS IN THE UPR 60S. EXTENDED...HIGH PRESSURE WL BUILD SOUTH FROM THE MID ATLC SEABOARD MILD ONSHORE FLOW EARLY IN THE WEEK WILL MODIFY SLOWLY AS FLOW VEERS TO EAST AND EVENTUALLY SOUTHEAST ON TUE. GUID CONTS TO SUGGEST LOW GRADE POP MAINLY INLAND BY MON AFTN AND INTO TUE DUE TO BREEZE CONVERGENCE AND DIURNAL HEATING. REMAINDER OF THE WEEK LOOKS DRY PAST TUE AS YET ANOTHER UPR RIDGE BUILDS EAST OVER THE AREA FROM THE GULF. && .AVIATION...AWW CONDITIONS WITH G35KT VICINITY OF KMCO AND KDAB. SMALL HAIL (GS) ALSO A CONCERN WITH FREQUENT TO EXCESSIVE LIGHTNING. THREAT SHOULD DECREASE AFT 21Z. KMLB AND KVRB STILL HAVE OPPORTUNITY FOR G35KT AS THE AFTERNOON PROGRESSES. ISOLATED AREAS OF OVERNIGHT 4-6SM BR TOWARD 12Z. && .MARINE...SURFACE HIGH PRESSURE WILL BECOME THE MAIN SYNOPTIC FEATURE OVER THE MARINE AREA SUPPORTING LIGHTER WINDS. SEAS GENERALLY 1 TO 3 FEET ACROSS THE ENTIRE WATERS THROUGH FRIDAY. AFTERNOON SEA BREEZE ON FRIDAY TO BRING ONSHORE COMPONENT TO THE WINDS DURING THE AFTERNOON. A FEW SPECIAL MARINE WARNINGS POSSIBLE MAINLY ALONG THE TREASURE COAST. SEAS SHOULD BE LESS THAN 3 FT THROUGH SATURDAY THEN BUILD BEHIND FRONT ON SUNDAY WITH SEAS OF 4 TO 5 FT LATE SUNDAY INTO MONDAY AND DECREASING THROUGH MID WEEK. && .PRELIMINARY POINT TEMPS/POPS... DAB 67 87 68 89 / 10 20 0 0 MCO 68 91 69 91 / 10 20 10 0 MLB 69 88 70 89 / 20 20 10 0 VRB 68 88 69 89 / 20 20 10 0 LEE 69 91 69 91 / 10 20 10 0 SFB 69 92 70 92 / 10 20 0 0 ORL 71 91 71 91 / 10 20 10 0 FPR 68 88 67 89 / 20 20 10 0 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...SHARP LONG TERM....GLITTO
Hazardous weather outlook, May 6, 10:43 AM EDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1043 AM EDT THU MAY 6 2010 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-070245- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1043 AM EDT THU MAY 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...THUNDERSTORM IMPACT... PRE-FRONTAL MOISTURE AHEAD OF A DISSIPATING FRONT REMAINS ACROSS THE CENTRAL PENINSULA THIS AFTERNOON...IN THE PRESENCE OF RATHER WARM TEMPERATURES. DEVELOPING EAST AND WEST COAST SEA BREEZES WILL PROVIDE AN ADDITIONAL FOCUS FOR SCATTERED THUNDERSTORMS LATE THIS MORNING AND AFTERNOON...AS STORMS ALSO LINGER INTO THE EVENING. SOME AFTERNOON STORMS WILL BE BECOME RATHER STRONG PRODUCING GUSTY WINDS TO 40 TO 45 MPH. HOWEVER...A FEW MAY BECOME MARGINALLY SEVERE WITH LOCALIZED DOWNBUSRT WIND GUSTS APPROACHING 60 MPH. SMALL HAIL AND FREQUENT LIGHTNING WILL ALSO BE HAZARDS OF CONCERN...WITH AN ISOLATED OCCURRENCE OF QUARTER-SIZED HAIL AND EXCESSIVE LIGHTNING NOT OUT OF THE QUESTION...ESPECIALLY TOWARD THE EAST COAST. ...MARINE THUNDERSTORM GUST IMPACT... SCATTERED STRONG THUNDERSTORMS...WITH A FEW EMBEDDED MARGINALLY SEVERE STORMS...WILL DEVELOP ALONG THE INLAND SEA BREEZE TO THEN MOVE OFFSHORE THE ATLANTIC COAST LATER THIS AFTERNOON. SOME STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS OF 35 KNOTS OR MORE... ESPECIALLY ALONG THE SPACE AND TREASURE COASTS AND INTRACOASTAL WATERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A SLIGHT CHANCE OF LIGHTNING STORMS WILL EXIST ALONG THE TREASURE COAST AND NEAR LAKE OKEECHOBEE DURING THE AFTERNOON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED...ESPECIALLY THOSE LOCATED TOWARD THE EAST COAST. DWS
In the hours before
Special weather statement, May 6, 1:15 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
115 PM EDT THU MAY 6 2010
FLZ147-061800-
NORTHERN BREVARD COUNTY-
115 PM EDT THU MAY 6 2010
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER NORTHERN BREVARD
COUNTY...
* UNTIL 200 PM EDT.
AT 115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER HAULOVER
CANAL...MOVING EAST AT 10 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE MERRITT ISLAND WILDLIFE REFUGE AND PLAYALINDA
BEACH.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2844 8053 2843 8055 2845 8061 2858 8060
2846 8065 2850 8074 2860 8073 2858 8079
2851 8078 2853 8083 2863 8082 2859 8079
2869 8079 2871 8075 2878 8080 2867 8066
2878 8074 2878 8071 2859 8057
TIME...MOT...LOC 1715Z 281DEG 13KT 2872 8071
52Special weather statement, May 6, 1:47 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
147 PM EDT THU MAY 6 2010
FLZ147-061830-
NORTHERN BREVARD COUNTY-
147 PM EDT THU MAY 6 2010
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER NORTHERN BREVARD COUNTY...
* UNTIL 230 PM EDT.
AT 145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER
TITUSVILLE. THE STORM WAS MOVING TOWARD THE SOUTHEAST AT 10 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE PORT ST JOHN AND THE KENNEDY SPACE CENTER.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2846 8052 2845 8061 2853 8058 2858 8060
2843 8066 2842 8072 2849 8074 2848 8076
2841 8074 2839 8081 2859 8089 2860 8080
2849 8076 2850 8073 2860 8073 2860 8077
2861 8077 2864 8061
TIME...MOT...LOC 1745Z 327DEG 13KT 2855 8081
52Special weather statement, May 6, 2:21 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
221 PM EDT THU MAY 6 2010
FLZ045-061900-
ORANGE-
221 PM EDT THU MAY 6 2010
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER CENTRAL AND EASTERN ORANGE
COUNTY...
* UNTIL 300 PM EDT.
AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER ORLANDO
INTERNATIONAL AIRPORT...MOVING EAST-NORTHEAST AT 20 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE BELLE ISLE...LAKE MARY JANE AND PINE CASTLE.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.
LAT...LON 2861 8113 2861 8099 2859 8097 2859 8096
2846 8088 2844 8090 2843 8097 2834 8121
2834 8127 2834 8136 2846 8143
TIME...MOT...LOC 1821Z 244DEG 17KT 2842 8129
CRISTALDISpecial weather statement, May 6, 3:01 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
301 PM EDT THU MAY 6 2010
FLZ045-046-141-147-061945-
COASTAL VOLUSIA COUNTY-NORTHERN BREVARD COUNTY-ORANGE-SEMINOLE-
301 PM EDT THU MAY 6 2010
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER NORTHERN BREVARD...EASTERN
ORANGE AND SOUTHEASTERN SEMINOLE COUNTY...SOUTHEASTERN VOLUSIA
COUNTIES...
* UNTIL 345 PM EDT.
AT 258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL FROM
OVIEDO TO 9 MILES SOUTHEAST OF LAKE MARY JANE...MOVING NORTHEAST AT
15 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE BITHLO...CHRISTMAS...CANAVERAL GROVES...
CHULUOTA...MIMS AND TITUSVILLE.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.
LAT...LON 2873 8083 2868 8083 2869 8079 2867 8079
2868 8080 2868 8082 2863 8081 2866 8079
2864 8079 2863 8081 2855 8079 2834 8079
2834 8125 2871 8128
TIME...MOT...LOC 1900Z 231DEG 11KT 2866 8114 2851 8103
2831 8105The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 1:15 PM EDT | Special Weather Statement | MLB | Brevard | 45 min |
| May 6, 1:20 PM EDT | Special Marine Warning | MLB | 70 min | |
| May 6, 1:47 PM EDT | Special Weather Statement | MLB | Brevard | 43 min |
| May 6, 2:21 PM EDT | Special Weather Statement | MLB | Orange | 39 min |
| May 6, 2:30 PM EDT | Severe Thunderstorm Warning | MLB | Volusia | 45 min |
| May 6, 2:47 PM EDT | Special Marine Warning | MLB | 88 min | |
| May 6, 2:56 PM EDT | Special Marine Warning | MLB | 64 min | |
| May 6, 3:38 PM EDT | Special Marine Warning | MLB | 97 min | |
| May 6, 3:50 PM EDT | Special Weather Statement | MLB | Seminole | 40 min |
| May 6, 5:04 PM EDT | Special Weather Statement | MLB | Osceola | 56 min |
| May 6, 7:05 PM EDT | Special Weather Statement | MLB | Martin | 55 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.